A 41-year-old member asked:
Disclaimer

can suboxone cause sleep apnea?

2 doctor answers
Dr. Scott Bobbitt
31 years experience Dentistry
Central and OSA: Narcotics like Suboxone can cause respiratory depression--a decreased responsiveness to elevated co2 levels in the blood. Because the brain responds to the difference between o2 and co2 to trigger breathing, the result is slowed (hypopnea) or stopped (apnea) breathing or central apnea. Drug use/abuse can also decrease muscle tone leading to collapse of the soft tissues and tongue--obstructive sa.
Answered on May 25, 2018
Dr. Bahman Omrani
16 years experience Pain Management
Bup & sleep apnea: Sleep-disordered breathing (eg sleep apnea) is more common in opioid (mu receptor agonist) users. However, the generalization hasn't been proven scientifically with buprenorphine, a partial mu receptor agonist. A poorly designed 2012 study showed an association between bup & sleep disorder breathing. A link may exist, but likely lower with bup than other opiates. A sleep study would be needed.
Answered on Apr 28, 2013
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 25-year-old male asked:
Dr. Robert Fietsam
34 years experience Thoracic Surgery
Yes: Suboxone , Buprenorphine plus Naltrexone , stimulate my receptors and can lead to respiratory depression, as such it can worsen sleep apnea. In comb ... Read More
1
1 thank
A 25-year-old male asked:
Dr. Romanth Waghmarae
38 years experience Pain Management
Suboxone/sleep: Basically you cannot. When put on Suboxone you were titrated slowly hence any issues would have been realized during that time. THe only way to ensure ... Read More
1
1 thank
A 44-year-old member asked:
Dr. Geoffrey Tyson
38 years experience Pain Management
Overmedicated: It sounds to me like you are on too high a dose. The goal in pain management, or Suboxone therapy of you are using it for opiate dependence, is to mak ... Read More
1
1 thank
A 44-year-old female asked:
Dr. Thomas Riney
36 years experience Pediatrics
No: Another addictive med is the last thing you need, seizures are possible when you stop xanex, try exercise at least one hour a day.
7
7 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month